LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » gastritis CAUSED by proton pump inhibitors?? How do I get off of them??

 - UBBFriend: Email this page to someone!    
Author Topic: gastritis CAUSED by proton pump inhibitors?? How do I get off of them??
Nal
Frequent Contributor (1K+ posts)
Member # 6801

Icon 4 posted      Profile for Nal     Send New Private Message       Edit/Delete Post   Reply With Quote 
I hear this all the time! If I have a ph test done on my stomach, would that prove how much acid I am really producing?? I want off the prilosec. I tried for a few days and almost died!!!!! The acid rebound!!

Does anyone have articles to share on how bad proton pump inhibitors really are for people?????

Im determined now to get off of them! Like so many of you on here have told me, our stomach needs the acid to break down foods, fight off infections and such. Im scared of how my gastritis will do off of it though? Will it improve hopefully?

Nancy [confused]

--------------------
Life is 10% what happens to you, 90% how you respond to it!

-Chuck Swindoll

Posts: 1594 | From Colorado | Registered: Jan 2005  |  IP: Logged | Report this post to a Moderator
WildCondor
Unregistered


Icon 1 posted            Edit/Delete Post   Reply With Quote 
I tried so many of the PPI's and honestly, I think they do nothing. I feel just as bad GI wise off then, than on them. Zantac did a little something, but in all my experience PPI's did not help. Probiotics and nystatin helped me much more. When I quit taking them, I just stopped, same day. I had the pH probe down my nose and into my esophagus, said I had severe GERD and needed to stay on PPI's for life. Whatever, they made it worse it seems, and drugs are not the answer to everything. I wonder how many million Americans are on a PPI, its crazy. Our food supply is ^&*%%&* up!
IP: Logged | Report this post to a Moderator
Bill ATL
Member
Member # 7817

Icon 1 posted      Profile for Bill ATL     Send New Private Message       Edit/Delete Post   Reply With Quote 
Do a Google on Home Remedies if your curious...One that I tried when I felt like I had an acidic stomach was eating a raw potato. It worked like a champ!

Another one you see is a by taking a tablespoon of plain white vinegar....which HELPS the stomach!!! imagine that!

I think the potato counter balances the acid/PH levels!

The Acid supressors like prilosec are inhibiting a natural process that the human bodies have been doing for thousands of years. I don't believe that trying to stop mother nature is a wise thing.

I recommend everyone go the "home remedy" way...not just to keep Mother Nature happy, but also to "P-O" the drug conglomerates!!!

Sorry about the rant [Wink] Try the potato !!

--------------------
Bill

**Question everything...it may save your life!!!**

Posts: 80 | From ATLantic Seaboard | Registered: Aug 2005  |  IP: Logged | Report this post to a Moderator
lpkayak
Honored Contributor (10K+ posts)
Member # 5230

Icon 1 posted      Profile for lpkayak     Send New Private Message       Edit/Delete Post   Reply With Quote 
i can't get off my prevacid. i have really been trying.

after my surgery 2 1/2 weeks ago when i was on ketorolac for post surgery pain by reflux disappeared.

i was so happy - but 4 days after i stopped the keto it came back with all my other lyme symptoms. i tried going back on my pre-surg med and supps and my body has changed i guess cuz i can't get away form the pain or the reflux...its gonna take a while to figure this one out...

i've never relied on narcotics...but i'm getting desperate---too much pain for too long...and reflux too

--------------------
Lyme? Its complicated. Educate yourself.

Posts: 13710 | From new england | Registered: Feb 2004  |  IP: Logged | Report this post to a Moderator
Nal
Frequent Contributor (1K+ posts)
Member # 6801

Icon 1 posted      Profile for Nal     Send New Private Message       Edit/Delete Post   Reply With Quote 
I am tapering them down now-the prilosec that is. I am taking digestive enzymes. I do not get an increase in heartburn or burning when I take them so I assume its because my body needs it. My GI dr is going to do another Bravo ph study (my insistance as well as my LLMD) and we'll go from there. Grrrr.... why did i ever start prilosec in the first place?

Nancy

--------------------
Life is 10% what happens to you, 90% how you respond to it!

-Chuck Swindoll

Posts: 1594 | From Colorado | Registered: Jan 2005  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.